MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Off-Label Use (1494)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products : item#:42542007501; tibia fixed non-porous left size f; lot#: 64495998.Foreign : (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that total knee arthroplasty was performed with persona.The surgeon could not insert persona mc surface to tibia base plate and he disengaged the surface to clean space between the surface and the tibia base plate by saline.After that, he tried to insert the surface again but he could not.Subsequently, persona uc surface was used to complete the procedure.
 
Additional Manufacturer Narrative
D11: associated products : item: 42542007501; tibia fixed cemented left size f; lot: 64495998.This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified the dovetail feature exhibits damage (flared out).Device history record (dhr) was reviewed and no discrepancies were found.Per persona revision knee system ifu, it is stated do not use the persona revision femoral components or tibial plates with the persona cruciate retaining (cr), medial congruent (mc) or ultra congruent (uc) articular surfaces.Do not use the persona revision cck articular surfaces with the persona ps or cr femoral components.They are not designed to be compatible.Hence the root cause is attributed to off label use.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 00400.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE MEDIAL CONGRUENT (MC) LEFT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key10770192
Report Number3007963827-2020-00287
Device Sequence Number4089778
Product Code MBH
UDI-Device Identifier00889024469211
UDI-Public(01)00889024469211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number42512100710
Device Lot Number64666577
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1